MAUDE Adverse Event Report: SMITH & NEPHEW, INC. BOXED F/R,BL,4.5MM,SERIES 3000 /6; SAW, POWERED, AND ACCESSORIES

SMITH & NEPHEW, INC. BOXED F/R,BL,4.5MM,SERIES 3000 /6; SAW, POWERED, AND ACCESSORIES
Catalog Number 7206011
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that shavings peeling off right at the start of the case before any resection is even started.No patient injuries were reported.
 
Additional Manufacturer Narrative
Additional information.Three boxes, 18 unused 4.5mm full radius blades were returned for evaluation.Visually, the parts exhibited some signs of tarnish on the inner edgeform.There was no plating issues noted on the inner blade when reviewed under magnification.Functional assessment of the blades confirmed the inner blades rotated freely within the outer blades in the unloaded condition.Silver plating is a smith+nephew process used at the time of manufacture of these blades to improve lubricity and allow for friction free contact between the stainless steel inner and outer blades.The appearance of the "tarnish" and discoloration does not have any adverse effect on the performance of the device, procedure or patient.The tarnishing discoloration is a cosmetic issue only.Without the return of the devices that exhibited the reported shedding this investigation could not identify any evidence of product contribution to the reported complaint.Reportedly during the shoulder procedure shavings from the bone cutter peeled off right at the start of the case before any resection started.The shavings were removed using a grasper.The procedure was completed with the same device.No patient injuries are being reported.

Brand Name
BOXED F/R,BL,4.5MM,SERIES 3000 /6
Common Device Name
SAW, POWERED, AND ACCESSORIES
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key8248806
Report Number1219602-2019-00078
Device Sequence Number1946918
Product Code HAB
UDI-Device Identifier03596010440242
UDI-Public03596010440242
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/12/2021
Device Catalogue Number7206011
Device Lot Number50752633
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/21/2019
Initial Date Received by Manufacturer 01/04/2019
Supplement Date Received by Manufacturer02/25/2019
Initial Report FDA Received Date01/15/2019
Supplement Report FDA Received Date02/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1